Alert archive / Texas / Tornado Warnings in 2017
Tornado Warning 12, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this tornado warning at Sep 25, 2017, 7:50 PM CDT for La Salle County, Webb County, Texas. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2017, 7:50 PM CDT (00:50 UTC)
- Expired
- Sep 25, 2017, 8:15 PM CDT
- In force
- 25 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.0 in
Counties La Salle County, TX, Webb County, TX
The radar
The Laughlin AFB radar (KDFX), 152 km from the middle of the area, began a volume at 00:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Del Rio, TX (KDLF), launched 00:00Z, 0.8 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 376 J/kg
- Mixed-layer CIN
- -48 J/kg
- Mixed-layer LCL
- 760 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
150
WFUS54 KCRP 260050
TORCRP
TXC283-479-260115-
/O.NEW.KCRP.TO.W.0012.170926T0050Z-170926T0115Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Corpus Christi TX
750 PM CDT MON SEP 25 2017
The National Weather Service in Corpus Christi has issued a
* Tornado Warning for...
Northern Webb County in south central Texas...
Southwestern La Salle County in south central Texas...
* Until 815 PM CDT
* At 749 PM CDT, a severe thunderstorm capable of producing a tornado
was located over Encinal, moving north at 15 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
northern Webb and southwestern La Salle Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Tornadoes are extremely difficult to see and confirm at night. Do not
wait to see or hear the tornado. TAKE COVER NOW!
&&
LAT...LON 2820 9940 2822 9939 2824 9928 2801 9927
2800 9945 2820 9950
TIME...MOT...LOC 0049Z 168DEG 11KT 2807 9937
TORNADO...RADAR INDICATED
HAIL...0.00IN
$$
MB1 follow-up statement
338
WWUS54 KCRP 260106
SVSCRP
Severe Weather Statement
National Weather Service Corpus Christi TX
806 PM CDT MON SEP 25 2017
TXC283-479-260116-
/O.EXP.KCRP.TO.W.0012.000000T0000Z-170926T0115Z/
Webb TX-La Salle TX-
806 PM CDT MON SEP 25 2017
...THE TORNADO WARNING FOR NORTHERN WEBB AND SOUTHWESTERN LA SALLE
COUNTIES WILL EXPIRE AT 815 PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer appears capable of producing a tornado.
Therefore the warning will be allowed to expire. However heavy rain
is still possible with this thunderstorm.
LAT...LON 2820 9940 2822 9939 2824 9928 2801 9927
2800 9945 2820 9950
TIME...MOT...LOC 0106Z 168DEG 11KT 2811 9938
$$
MBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at Sep 25, 6:33 PM CDT, 1 hour 17 minutes earlier.
Area forecast discussion, Sep 25, 6:33 PM CDT, 1 hour 17 minutes before
Area Forecast Discussion National Weather Service Corpus Christi TX 633 PM CDT Mon Sep 25 2017 .DISCUSSION... Please see the discussion below for more details. && .AVIATION... Widespread VFR conditions will gradually transition to MVFR conditions by the early morning hours across most of South Texas. However, the main issue will be an increasing coverage of showers and thunderstorms across the western one-third of South Texas, generally west of Highway 16. Will continue to advertise thunderstorms through most of the TAF fcst pd for the Laredo TAF site. Further east for the remainder of the TAF sites, rain chances will be a bit lower and delayed until the early to mid morning hours. Better chances for thunder will be during the aftn across these particular locations as well. MVFR cigs will gradually transition to VFR cigs by mid to late morning Tuesday across most areas except Laredo where MVFR cigs will hold on even into the aftn. && .PREVIOUS DISCUSSION... /Issued 313 PM CDT Mon Sep 25 2017/ SHORT TERM (Tonight through Tuesday Night) Activity across the eastern half of the region will slowly dissipate with the loss of daytime heating while better support/dynamics across the west may get things going out there by later this evening. Hi-res guidance then shows more activity across the Southern Coastal Bend developing spreading farther inland through the morning hours, basically a near repeat of activity we had today. The one big difference for Tuesday is the idea of widespread convection across the Brush Country and Rio Grande Plains developing by early/mid-afternoon. We continue with the higher PoPs and threat of moderate to heavy rainfall across the western quarter/third of the region through Tuesday night/Wednesday morning. A lot of this depends on location and timing of the shortwave troughs traversing through the region the next 36-48 hours as the longwave trough to our west sets up shop. It could be a very fine line where some of these impulses clip the extreme western portions of the region allowing for stronger storms to develop with much higher QPF or they stay just far enough north to produce minimal impacts. There has been a decent consensus of bigger impacts for a few days now just to our north. This trend hasn't changed too much but when looking at some smaller scale processes it may not mean much. With more rain and cloud cover temperatures will be tempered down a bit but the humidity factor will remain ugly as PWATs continue to modify upward. LONG TERM (Wednesday through Monday)... The period begins with an upper level closed low moving into the Four Corners area and a series of upper level disturbances that will provide instability across our region. The energy provided by the disturbances, and high deep layer moisture filtering from the Pacific will continue the potential for moderate to heavy rainfall through Wednesday and possibly into Thursday, especially for the northwestern portion of the area. Eastern portions of the area will see more of a diurnal pattern in the convection, but with very moist area, seabreeze convection that develops could produce briefly heavy rains. A weak cold front will move south reaching our area Friday or Friday night. Temperatures are not expected to drop significantly, but we will get slightly drier air into the region...at least briefly. A return to a more zonal flow is expected by the weekend. High temperatures will remain in the upper 80s along the coast to around 90 inland. A drop on the low temperatures of a couple of degrees is expected for the weekend after the passage of the cold front. Otherwise, low temperatures will remain near normal values. && .PRELIMINARY POINT TEMPS/POPS... Corpus Christi 77 91 77 89 75 / 50 50 40 30 10 Victoria 74 89 74 90 72 / 10 40 20 20 10 Laredo 78 94 77 91 75 / 60 60 70 50 50 Alice 75 92 75 91 73 / 40 50 40 40 30 Rockport 80 89 79 88 78 / 30 50 30 30 10 Cotulla 76 92 75 91 73 / 60 70 80 70 50 Kingsville 77 93 76 91 75 / 40 50 40 30 20 Navy Corpus 80 89 80 88 79 / 50 50 30 30 10 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...None. GM...None. && MB/80...AVIATION
Hazardous weather outlook, Sep 25, 5:15 AM CDT, 14 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 515 AM CDT Mon Sep 25 2017 GMZ230-235-250-255-270-275-TXZ229>234-239>247-261015- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM-La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun- 515 AM CDT Mon Sep 25 2017 This hazardous weather outlook is for South Texas and the Middle Texas Coastal Waters. .DAY ONE...Today and Tonight Isolated to scattered showers and thunderstorms will be possible across the region today into tonight. Storms are not expected to become severe. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Isolated to scattered showers and thunderstorms will be possible each day through Friday across the Gulf Waters and much of South Texas. A moderate to at times heavy rainfall threat could materialize over the Rio Grande Plains Tuesday into Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. TMT/LB
In the hours before
Local storm report, Sep 25, 2:34 PM CDT, 5 hours 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
234 PM CDT MON SEP 25 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM WATER SPOUT PERNITAS POINT 28.06N 97.91W
09/25/2017 LIVE OAK TX PUBLIC
LIVE OAK SHERIFFS OFFICE RELAYED PUBLIC REPORT OF A
WATERSPOUT AND 2 SMALL FUNNEL CLOUDS OVER LAKE MATHIS
NEAR FIESTA MARINER. REPORT TIME ESTIMATED BASED ON
RADAR.
&&
EVENT NUMBER CRP1700301
KWSpecial weather statement, Sep 25, 7:33 PM CDT, 17 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 733 PM CDT MON SEP 25 2017 TXZ229-239-260100- Webb-La Salle- 733 PM CDT MON SEP 25 2017 ...A STRONG THUNDERSTORM WILL AFFECT NORTH CENTRAL WEBB AND SOUTHWESTERN LA SALLE COUNTIES... At 733 PM CDT, a strong thunderstorm was located over Encinal, moving north at 20 mph. Winds in excess of 40 mph are possible with this storm. Locations impacted include... Encinal and Callaghan. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 2815 9917 2786 9917 2786 9950 2815 9950 TIME...MOT...LOC 0033Z 174DEG 10KT 2802 9935 MB
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 7:33 PM CDT | Special Weather Statement | CRP | Webb | 27 min |
| Sep 25, 8:17 PM CDT | Special Weather Statement | CRP | La Salle | 28 min |
| Sep 25, 8:51 PM CDT | River Flood Warning | CRP | Webb | 7 days |
| Sep 25, 9:55 PM CDT | Areal Flood Advisory | CRP | Webb | 2 hr |
| Sep 25, 10:56 PM CDT | Flash Flood Warning | CRP | Webb | 3 hr |
| Sep 25, 11:05 PM CDT | Areal Flood Advisory | CRP | La Salle | 3 hr |
| Sep 26, 3:41 AM CDT | Flash Flood Watch | CRP | Duval, La Salle, McMullen, Webb | 59 hr |
| Sep 26, 2:37 PM CDT | Areal Flood Advisory | CRP | Calhoun, Victoria | 3 hr |
| Sep 26, 2:53 PM CDT | River Flood Warning | CRP | Webb | 70 hr |
| Sep 26, 3:04 PM CDT | Special Weather Statement | CRP | La Salle | 26 min |
| Sep 26, 3:24 PM CDT | Flash Flood Warning | CRP | La Salle, McMullen | 3 hr |
| Sep 26, 5:19 PM CDT | Special Weather Statement | CRP | Duval | 41 min |
| Sep 26, 5:58 PM CDT | Special Weather Statement | CRP | La Salle | 47 min |
| Sep 26, 6:55 PM CDT | Flash Flood Warning | CRP | Webb | 3 hr |
Nearby
Tornado Warnings in Texas, 2017Every tornado warning in 2017Tornadoes in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.